I had ParaGard placed 2 weeks ago. (That's the copper-t IUD) Last Sunday I went to the beach and got sand in my suit. Monday I was having difficulty urinating b/c of a blinding burning sensation when I urinated. I figured the sand in my suit had scratched me. So Tuesday I made a Dr.'s appt. Well, they didn't do an exam, just gave my hydrocortisone cream and sent me home. By Thursday I had blisters in my genital area. Went back to the doctor. She examined me and told me she thinks I have herpes and did a culture. (Still waiting on the results.)
I've been in a monogamous relationship with my husband for the last 2 1/2 years. Neither one of us have stepped out on the other. Neither one of us have ever had symptoms of herpes. We both get regular STD testing as we're military.
Now, when I looked at my pamphlet for the IUD, it has vaginal discharge and genital sores listed seperately from STD's. I called the number on the pamphlet and spoke to a nurse. I am severely allergic to nickel which happens to be a component of the IUD. She also pointed out that it could be Staph infection. My doctor is not even entertaining the idea that it is anything other than Herpes and will not remove my IUD until the test results come back from the lab.
I'm not trying to pull the denial card or anything like that, but from everything that I've read on herpes, an outbreak generally occurs within 7-14 days of being exposed to the virus. I've not been exposed to the virus in the last 7-14 days or at any point to my knowledge.
So am I wrong to think that my doctor is wrong and that I may have an allergic reaction to the IUD or have staph infection? And will the culture that she took only test for herpes or will it test for any kind of bacterial/viral infection?
iud's are very irritating for some women. They also can cause vaginitis issues too. I'm not sure why your doctor won't just remove the iud at this point until you get to the bottom of it all especially with the nickel allergy issue?
Meanwhile - why don't both you and your husband get type specific herpes igg blood tests for hsv1 and hsv2. That way you've covered that base ( and it's a very logical base to cover with obvious blisters in the genital area ). Probably neither of you have ever been tested for herpes before so go get tested and know if it's even something you have to worry about in your relationship. It has nothing to do with cheating for it to show up 2 1/2 years into things - it's just the way it is with herpes. Should you test + for hsv2 ( or hsv1 genitally via the lesion culture ) discontinue using the hydrocortisone cream on your genital area since that can trigger new lesions to appear.
Grace, I have no idea what her reasoning is. After I spoke with the advice nurse for ParaGard, I called my doctor. She didn't even get on the phone with me and had another nurse relay the message, that it is NOT an allergy, it is NOT a reaction to the IUD, that it's herpes and WILL be confirmed when my labs get back. Needless to say I went to my command about her. I'm trying to get approval to switch doctors but there is so much red tape with the military that it's a pain in the butt.
My thing is, if I put any type of earring with nickel in my ears, my ear lobes swell up, get red and painful to touch and, oh my goodness, get blisters around the earring hole. No where else on my body is affected by it. Which is why I think it's an allergic reaction. Also, the Bactriban, hydrocortisone cream, and Valtrex are doing nothing. The "blisters" are still there and still rather raw.
And why of all times would I have an outbreak right after I get my IUD put in if it is in fact herpes? Stress bring on an outbreak, and yes, with an upcoming deployment, I'm a little stressed, but if I contracted herpes at an earlier point, there have been so many issues in my life that have stressed me out more than this. I just think it is a misdiagnosis, and truly believe that it has something to do with my IUD. Now if only my high and mighty doctor would listen to me...
I think alittlejaded is right. There is something with the IUD (the Mirena and the Paraguard IUD). I've been in a monogamous relationship with my husband for about 7 years. 3 years ago after I have my son, I decided to put the Mirena, I started having some itching and burning pain. I could take it anymore and I removed it then I got pregnant with my daughter. A few months after I have my daughter I decided to use the paraguard IUD (the one for 10 years). It was worst than the Mirena. I started having some itching, some rash and some white discharge. at I could not sleep or sexually active, so I made my doctor take it off after three month. My gynecologist ignored the problem and my physician made me some tests. My physician told me that I have herpes. It is something that I cannot believe because I only have one guy in my life who I believe is being faithful to me.
I never had a real genital herpes breakout until I had to have a Cystoscopy.
WOW.....it came on with in 2 daysafter it and it scared the hell out of me!
Tummy pain as well as sores. It was in between my inner lips and I am telling you it was shocking!!! panic panic......I also had a copper IUD after I had my dauger.....never anything like this but the same strange periods...I would get it for 3 weeks...bleeding bleeding...crampy.....and just not right. Honestly all my friends that have had this IUD have had issuses......get the cooper out and look into maybe getting the manira IUD....much better!!!! some ladies only get the period for 2 days now.....
didn't mean to scare you about herpes but that was my story and I was with a man for 7 years before my minor operation gave me one hell of a flair up and I already new from blood tests that I had it....yicks.
keep reading and looking for info.....but definatly try the other IUD
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.